Alert archive / Georgia / Red Flag Warnings in 2024

Red Flag Warning 1, NWS Atlanta, GA

February 24, 202438 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Feb 24, 2024, 3:38 AM EST for 38 counties in Georgia. It took effect at Feb 24, 2024, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2024, 3:38 AM EST (08:38 UTC)
In effect from
Feb 24, 2024, 12:00 PM EST
Expired
Feb 24, 2024, 6:57 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 38 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS82 KFFC 240838
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
338 AM EST Sat Feb 24 2024

Default overview section
GAZ069-071>076-078>086-089>098-102>113-241645-
/O.NEW.KFFC.FW.W.0001.240224T1700Z-240225T0000Z/
Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-
Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
338 AM EST Sat Feb 24 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS
OF CENTRAL GEORGIA...

The National Weather Service in Peachtree City has issued a Red
Flag Warning for strong winds and low humidity, which is in 
effect from noon today to 7 PM EST this evening.

* Affected Area...Central Georgia.

* Timing...From Noon to 7 PM. 

* Winds...West or northwest winds at 15 to 20 mph. Frequent wind
  gusts around 30 mph.

* Relative Humidity...Between 20 and 25 percent. 

* Temperatures...Upper 60s to lower 70s. 

* Impacts...Due to low humidity and breezy winds, in addition to 
  dry fuels and ongoing significant drought conditions, any 
  fires that develop could spread rapidly. Outdoor burning is 
  strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes portions of the Oconee National Forest. 
A Red Flag Warning means that critical fire weather conditions 
are either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
 caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$
2 follow-up statements
133 
WWUS82 KFFC 241750
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
1250 PM EST Sat Feb 24 2024

Default overview section
GAZ069-071>076-078>086-089>098-102>113-250000-
/O.CON.KFFC.FW.W.0001.000000T0000Z-240225T0000Z/
Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-
Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
1250 PM EST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF
CENTRAL GEORGIA...

* Affected Area...Central Georgia.

* Timing...From Noon to 7 PM.

* Winds...West or northwest winds at 15 to 20 mph. Frequent wind 
  gusts around 30 mph.

* Relative Humidity...Between 20 and 25 percent.

* Temperatures...Upper 60s to lower 70s.

* Impacts...Due to low humidity and breezy winds, in addition to 
  dry fuels and ongoing significant drought conditions, any 
  fires that develop could spread rapidly. Outdoor burning is 
  strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This warning includes portions of the Oconee National Forest. A
Red Flag Warning means that critical fire weather conditions are
either occurring...or will occur within 24 hours.

Please refer to the local burn permitting authorities on whether
you may burn outdoors. If you do burn outside...use extreme
caution.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning.

&&

$$
086 
WWUS82 KFFC 242357
RFWFFC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Peachtree City GA
657 PM EST Sat Feb 24 2024

Default overview section
GAZ069-071>076-078>086-089>098-102>113-250100-
/O.CAN.KFFC.FW.W.0001.000000T0000Z-240225T0000Z/
Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-
Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-
Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-
Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
657 PM EST Sat Feb 24 2024

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW 
RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL GEORGIA...

The National Weather Service in Peachtree City has cancelled the
Red Flag Warning.

Decreasing winds and gradually rising humidity values have allowed
fire weather conditions to improve this evening. Thus the Red Flag
Warning has ended.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 24, 12:30 AM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 24, 12:30 AM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1230 AM EST Sat Feb 24 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 224 PM EST Fri Feb 23 2024

At a glance:

-A cold front will finish it's transit through GA by late this afternoon.

-Clear skies and dry air will filter in for the next few days.

While the rain has pushed mostly south of the CWA, some lingering
clouds with the associated cold front is visible on satellite over
the ATL metro area. Clear skies and dry air is expected to quickly
move in behind it. Winds will continue to be gusty through the short
term with NW winds at 10-15mph; occasionally gusting to 25mph. Highs
today and tomorrow will be in the upper 50s to mid 60s. Tonight's
overnight lows will be in the 40s, but temps are expected to fall
toward freezing tomorrow night.

Vaughn

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 224 PM EST Fri Feb 23 2024

Dry conditions will persist to close out the weekend on Sunday amid
northwest flow aloft and high pressure at the surface. Conditions do
appear favorable Sunday afternoon for minimum relative humidity
values to drop into the Fire Danger criteria range, but otherwise
expect quiet conditions to prevail.

Flow aloft becomes more zonal to start the work week as upper
ridging centers over the Gulf of Mexico. This will bring a notable
warming trend as temperatures warm well above normal during the
Monday to Wednesday time frame. Highs will warm largely into the 70s
for all areas outside of the mountains with some 80 degree readings
possible in the southern counties -- some 10 to 15 degrees above
normal, though likely several degrees below records.

There remain significant uncertainties and model discrepancies
regarding the next cold front and associated shortwave trough that
looks to affect the area by Wednesday into Thursday. Given questions
regarding frontal timing, strength of the trough, and degree of any
instability, PoPs will continue a trend of a broadbrush increase
into chance range from north to south on Wednesday an Thursday. Only
slight chance thunder is included at this time as the degree of
instability recovery is unclear but at this point appears
unimpressive. Regardless, expect cloudier, breezier, and more
unsettled conditions to return by Wednesday into Thursday.

RW

&&

.AVIATION...
(06Z TAFS)
Issued at 1207 AM EST Sat Feb 24 2024

VFR through the period with winds going from west to northwest
late in the afternoon. The main story will be the gusts. Gusts
will pick up around mixing and frequent gusts to around 30-35kt
will be possible. Gusts should begin to diminish after 02-03Z.

//ATL Confidence...06Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  60  39  70 /   0   0   0   0
Atlanta         33  61  42  70 /   0   0   0   0
Blairsville     25  58  39  64 /   0   0   0   0
Cartersville    27  62  42  71 /   0   0   0   0
Columbus        37  66  42  75 /   0   0   0   0
Gainesville     30  59  40  68 /   0   0   0   0
Macon           31  63  40  72 /   0   0   0   0
Rome            27  63  40  72 /   0   0   0   0
Peachtree City  30  63  42  71 /   0   0   0   0
Vidalia         39  62  39  73 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....RW
AVIATION...NListemaa
Hazardous weather outlook, Feb 23, 10:07 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1007 PM EST Fri Feb 23 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1007 PM EST Fri Feb 23 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Critical or near critical fire weather conditions may occur in
central Georgia Saturday afternoon due to low humidity and gusty
winds. Additional fire weather concerns could develop Sunday
afternoon due to continued low humidity.

Thunderstorms may occur in the region next Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:40 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more15 hr

Nearby

Red Flag Warnings in Georgia, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.